Alert archive / Indiana / Small Craft Advisories in 2020
Small Craft Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 7, 2020, 4:27 AM EST. It took effect at Jan 7, 2020, 4:00 PM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2020, 4:27 AM EST (09:27 UTC)
- In effect from
- Jan 7, 2020, 4:00 PM EST
- Expired
- Jan 8, 2020, 4:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
219 WHUS73 KIWX 070927 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 427 AM EST Tue Jan 7 2020 LMZ043-046-071730- /O.UPG.KIWX.GL.A.0002.200107T2100Z-200108T0900Z/ /O.NEW.KIWX.SC.Y.0003.200107T2100Z-200108T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 427 AM EST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 1 PM EST Wednesday. The Gale Watch is no longer in effect. * WINDS...West 15 to 25 knots with gusts up to 30 knots this afternoon. Winds veer out of the northwest this evening with occasional gales of 35 knots are possible. Winds subside to 10 to 20 knots Wednesday. * WAVES...4 to 7 feet this afternoon, occasionally to 9 feet. Waves 8 to 12 feet, occasionally to 15 feet tonight before subsiding to 3 to 6 feet midday Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
6 follow-up statements
267 WHUS73 KIWX 071546 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1046 AM EST Tue Jan 7 2020 LMZ043-046-080000- /O.CON.KIWX.SC.Y.0003.200107T2100Z-200108T1800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1046 AM EST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 PM EST WEDNESDAY... * WINDS...West 15 to 25 knots with gusts up to 30 knots this afternoon. Winds veer out of the northwest this evening with occasional gales of 35 knots possible. Winds subside to 10 to 20 knots Wednesday. * WAVES...4 to 7 feet this afternoon, occasionally to 9 feet. Waves 8 to 12 feet, occasionally to 15 feet tonight before subsiding to 2 to 4 feet by late Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
152 WHUS73 KIWX 072108 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 408 PM EST Tue Jan 7 2020 LMZ043-046-080515- /O.EXT.KIWX.SC.Y.0003.000000T0000Z-200108T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 408 PM EST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...Northwest wind 15 to 25 knots increasing to 20 to 30 knots. A few gale force gusts to 35 knots are possible this evening. * WAVES...Waves 6 to 10 feet, occasionally to 13 feet through Wednesday morning. Waves subsiding to 2 to 4 feet late Wednesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
164 WHUS73 KIWX 080254 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 954 PM EST Tue Jan 7 2020 LMZ043-046-081100- /O.CON.KIWX.SC.Y.0003.000000T0000Z-200108T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 954 PM EST Tue Jan 7 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST WEDNESDAY... * WINDS...Northwest wind 20 to 30 knots. A few gale force gusts to 35 knots are possible tonight. * WAVES...Waves 6 to 10 feet, occasionally to 13 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
856 WHUS73 KIWX 080846 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 346 AM EST Wed Jan 8 2020 LMZ043-046-081700- /O.CON.KIWX.SC.Y.0003.000000T0000Z-200108T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 346 AM EST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Northwest wind 15 to 25 knots with a few gusts up to 35 knots early this morning. Winds easing to 5 to 15 knots in the late morning, then veering east 5 to 10 knots in the afternoon. * WAVES... Waves 5 to 10 feet occasionally to 13 feet subsiding to to 4 feet or less this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
876 WHUS73 KIWX 081617 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1117 AM EST Wed Jan 8 2020 LMZ043-046-082100- /O.CON.KIWX.SC.Y.0003.000000T0000Z-200108T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1117 AM EST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...Winds easing to 5 to 15 knots late this morning then veering east 5 to 10 knots in the afternoon. * WAVES...subsiding 3 to 6 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
150 WHUS73 KIWX 082121 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 421 PM EST Wed Jan 8 2020 LMZ043-046-090530- /O.EXP.KIWX.SC.Y.0003.000000T0000Z-200108T2100Z/ /O.NEW.KIWX.SC.Y.0004.200109T0900Z-200110T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 421 PM EST Wed Jan 8 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 AM EST FRIDAY... The National Weather Service in Northern Indiana has issued a Small Craft Advisory, which is in effect from 4 AM Thursday to 4 AM EST Friday. * WINDS...South 20 to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A small craft advisory means that sustained winds or frequent gusts of 22 to 33 knots are likely...and/or waves greater than 4 feet are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 12:25 AM EST, 4 hours 2 minutes earlier.
Area forecast discussion, Jan 7, 12:25 AM EST, 4 hours 2 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1225 AM EST Tue Jan 7 2020
.SYNOPSIS...
Issued at 245 PM EST Mon Jan 6 2020
Clouds will increase this evening but dry conditions are expected to
persist through the night. Another system will bring just a low
chance of some light rain or snow showers to far northern Indiana
and southern Lower Michigan Tuesday into Tuesday evening. As this
system tracks across the region on Tuesday, winds will increase
Tuesday afternoon and evening as colder air is drawn southward.
Looking ahead, an active pattern will be in store for Thursday
through the weekend with a couple of rounds of rainfall expected.
Precipitation may end Saturday as snow or a wintry mix. Low
temperatures tonight will drop into the mid and upper 20s. High
temperatures on Tuesday will range from the upper 30s to lower
40s.
&&
.SHORT TERM...(This Evening through Tuesday Night)
Issued at 245 PM EST Mon Jan 6 2020
An upper level short wave across the central Plains will track south-
southeast tonight. This wave will not have much in the way of
moisture availability locally with better low level moisture axis
advecting northeastward this evening across the Lower Ohio Valley.
12Z ILX sounding highlights the magnitude of this dry air with 0.12
PWATs this morning. Only impact from this wave locally will be
increase mid/high level clouds this evening. These clouds should
tend to limit extent of min temps tonight, and will stay inline with
previous forecast of mid-upper 20s for lows.
Some slightly better low level saturation should work into the area
toward daybreak Tuesday as northern stream upper vort max tracks
across western Ontario. Did keep a mention of flurries toward
daybreak Tuesday, with just a low chance of rain/snow showers
Tuesday afternoon as the northern stream wave pushes across the
Great Lakes.
Cold advection Tuesday will increase mixed layer depths with
breezy/windy conditions developing by afternoon/evening resulting
in possibility of gusts to 25 to 35 mph.
&&
.LONG TERM...(Wednesday through Monday)
Issued at 245 PM EST Mon Jan 6 2020
The long term period still looking to be quite active, both in terms
of hydro impacts (higher confidence) and potential winter weather
impacts (lower confidence).
Cold frontal boundary that pushes south of the area Tuesday will
return northward as a warm front later Wednesday as longwave
troughing becomes established across western CONUS. This setup will
be favorable for rapid northward advancement of low/mid level
transport late Wednesday into Thursday. Strength of mid/upper level
forcing is somewhat in question late Wednesday into Thursday with
indications of weak leading short wave, but given strong advective
forcing and indications of 50+ knot southwesterly low level jet
shifting across the area will maintain high PoPs/relatively low QPF
from previous forecast. At very onset of precip Thursday, wet bulb
effects could support some brief light snow, but not expecting any
snow accumulations.
Biggest concern for the long term will be late Thursday night into
Saturday as large scale frontal forcing increases in response to
eastward progression of western/southwest CONUS upper trough and
continued active northern stream promoting large scale
confluence/convergence in vicinity of this baroclinic zone. A
resurgence of a low level jet should lift across the Ohio Valley
late Friday into Saturday, and with highly anomalous PWATs in
place in excess of an inch, confidence is increasing in at least
locally heavy rainfall Fri/Sat. Orientation of this frontal wave
may also support a wintry mix transition Friday/Friday night
before potentially changing to all snow Saturday as primary upper
level trough lifts northeast. Will hold off on this cycle in
getting too detailed in this transition zone in terms of
sleet/freezing rain, but this is something that will be looked at
over next several forecast cycles. Despite some decent model
agreement for this period, the southern/northern stream influences
will still make the Fri-Sun period subject to significant changes
with later forecast cycles, but the main messaging today is an
increased concern for hydrologic impacts and renewed river
flooding late week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1214 AM EST Tue Jan 7 2020
Upper trough will swing across the Upper Great Lakes during the
first 12 hours of this TAF cycle. Despite this disturbance, VFR
conditions are expected for the majority of the forecast period.
Winds will be on the increase after 12z as the surface pressure
gradient tightens. This will result in gusty winds near 20kt
during the daylight hours. After 00z, a strong LLJ will increase
gusts to 25kt through the end of this TAF cycle.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...Lakeshore Flood Advisory from 7 PM this evening to 11 AM EST
Wednesday for MIZ077.
OH...NONE.
LM...Gale Watch from this afternoon through late tonight for LMZ043-
046.
&&
SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...CM
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jan 6, 2:57 PM EST, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 257 PM EST Mon Jan 6 2020 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-072000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 257 PM EST Mon Jan 6 2020 /157 PM CST Mon Jan 6 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A couple of rounds of rain are expected Thursday through Saturday. Some heavy rainfall totals are possible over this three day period. Rain may transition to a wintry mix Friday night into Saturday before potentially changing to all snow for a time late Saturday. Snow accumulations are possible during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-072000- Berrien- 257 PM EST Mon Jan 6 2020 ...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 7 PM TUESDAY TO 11 AM EST WEDNESDAY... This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. A couple of rounds of rain are expected Thursday through Saturday. Some heavy rainfall totals are possible over this three day period. Rain may transition to a wintry mix Friday night into Saturday before potentially changing to all snow for a time late Saturday. Snow accumulations are possible during this period. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-072000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 257 PM EST Mon Jan 6 2020 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Conditions hazardous to small craft are expected late Tuesday afternoon through Wednesday morning. A period of gale gusts is possible late Tuesday afternoon into Wednesday evening. Conditions hazardous to small craft are possible again Thursday and Thursday night, and then for much of the upcoming weekend.
Nearby
Small Craft Advisories in Indiana, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.